Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 1, 2004, 4:20 PM EDT for Chenango County, Otsego County, New York. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 4:20 PM EDT (20:20 UTC)
- Expired
- Jun 1, 2004, 4:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Chenango County, NY, Otsego County, NY
The radar
The Binghamton radar (KBGM), 70 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:25 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
200
WUUS51 KBGM 012020
SVRBGM
NYC017-077-012045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
420 PM EDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CHENANGO COUNTY IN CENTRAL NEW YORK
SOUTHERN OTSEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 445 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED NEAR MT UPTON...OR ABOUT 6 MILES SOUTHEAST OF
NORWICH...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORRIS AT 425 PM EDT
OTEGO AT 430 PM EDT
WEST END AND LAURENS AT 435 PM EDT
ONEONTA AT 440 PM EDT
EMMONS AND COLLIERSVILLE AT 445 PM EDT
LAT...LON 4243 7503 4243 7508 4237 7518 4238 7533
4242 7553 4257 7554 4252 7487
$$
MJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:45 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 1, 3:45 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 345 PM EDT TUE JUN 1 2004 .DISCUSSION... SO FAR NO SVR WEATHER, SEVERAL REPORTS OF SMALL HAIL WITH VILS RANGING FROM THE MID 30S TO LOWER 40S. ACTIVITY BEGINNING TO DIMINISH AND EXPECT TSRA ACTIVITY WILL BE OVER BY 22Z. TONIGHT...TOWARD MORNING SFC COLD FRONT APPROACHES NRN ZONES. GFS A BIT FASTER THAN ETA WITH FRONTAL PASSAGE. TOWARD MORNING WILL RIDE WITH LIKELY POPS ACROSS NRN ZONES, CHC CENTRAL AND DRY FAR SE ZONES. WEDNESDAY...COLD FRONT CROSSES REGION WITH BEST THREAT FOR SVR WEATHER FAR SE ZONES WHERE ENOUGH HEATING BEFORE FROPA WILL PRODUCE THE BEST INSTABILITY. LIKELY POPS ALL AREAS. WEDNESDAY NIGHT...AFTER SOME LINGERING EVENING SHOWERS SKIES WILL GRADUALLY IMPROVE. THURSDAY...SFC HIGH PRESSURE WILL BUILD IN FROM THE UPPER GREAT LAKES. WITH T85 5/6C ANOTHER COOL DAY FOR EARLY JUNE. EXTENDED (THU NIGHT - TUE)... MAIN CONCERN FOR THE WEEKEND WILL BE THE PROXIMITY OF FRONTAL BOUNDARY TO THE AREA AND COVERAGE OF PRECIPITATION ASSOCIATED WITH IT. GFS/MRF DEVELOP COPIOUS AMOUNTS OF PRECIP ACROSS THE SOUTHERN HALF OF THE AREA ESP SATURDAY NIGHT INTO SUNDAY. ALTHOUGH THE AMOUNTS MAY BE OVERDONE, SEVERAL WAVES THAT MOVE ALONG THE BOUNDARY COULD BRING SOME GOOD RAINFALL AMOUNTS SOMEWHERE ACROSS MID ATLANTIC INTO THE NORTHEAST. AT THIS POINT, WILL NOT GO HIGHER THAN CHC POPS FOR SATURDAY NIGHT AND SUNDAY, WITH HIGHER CHC FOR SOUTHERN PART OF THE AREA. LOOKS LIKE THE FRONT WILL BE FAR ENOUGH SOUTH EARLY NEXT WEEK TO LEAVE IT DRY WITH RISING HEIGHTS AND TEMPS A BIT WARMER. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING WITH TEMPORARY MVFR CEILINGS AND VISIBILITIES IN OCCASIONAL THUNDERSTORMS UNTIL EARLY EVENING. TWD MORNING, CEILINGS WILL LOWER TO MVFR AT SYR AND UCA WITH OCCASIONAL SHOWERS AS A FRONT APPROACHES. CONDITIONS WILL LOWER AFTER 12Z WEDNESDAY TO MVFR AT ITH, ELM AND BGM WITH CHANCES FOR SHOWERS INCREASING. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...SVR THUNDERSTORM WATCH UNTIL 6 PM PA...SVR THUNDERSTORM WATCH UNTIL 6 PM SHORT TERM...RRM EXTENDED/AVIATION...JML
Hazardous weather outlook, Jun 1, 3:45 AM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 345 AM EDT TUE JUN 1 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-010900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 345 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... A COLD FRONT MOVING THROUGH ON WEDNESDAY WILL GENERATE THUNDERSTORMS...SOME OF WHICH COULD PRODUCE SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. VAN AUSDALL
In the hours before
Special weather statement, Jun 1, 12:21 PM EDT, 3 hours 59 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-012200- SPECIAL WEATHER STATEMENT- SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE BINGHAMTON NY 1221 PM EDT TUE JUN 1 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN CENTRAL NEW YORK THIS WATCH INCLUDES... BROOME...CAYUGA...CHEMUNG...CHENANGO...CORTLAND...DELAWARE... MADISON...ONEIDA...ONONDAGA...OTSEGO...SCHUYLER...SENECA...STEUBEN... SULLIVAN...TIOGA...TOMPKINS AND YATES. IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES... BRADFORD...LACKAWANNA...LUZERNE...PIKE...SUSQUEHANNA...WAYNE AND WYOMING. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH OR GREATER. BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM. MJ
Special weather statement, Jun 1, 2:15 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 215 PM EDT TUE JUN 1 2004 PAZ048-072-011845- PIKE PA-WAYNE PA- 215 PM EDT TUE JUN 1 2004 ...THUNDERSTORM WITH HAIL MOVING INTO THE AREA... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HAIL...NEAR HONESDALE...OR ABOUT 3 MILES SOUTH OF PROMPTON...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... NARROWSBURG AND WESTCOLANG PARK AT 230 PM. PEA SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJC
Special weather statement, Jun 1, 2:19 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 219 PM EDT TUE JUN 1 2004 PAZ039-043-011845- SUSQUEHANNA PA-WYOMING PA- 219 PM EDT TUE JUN 1 2004 ...THUNDERSTORM WITH HAIL MOVING INTO THE AREA... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HAIL...NEAR WYALUSING AND LACEYVILLE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... HOP BOTTOM AND NICHOLSON AT 245 PM. THIS STORM IS CAPABLE OF PRODUCING PEA-SIZE HAIL OR LARGER. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJC
Special weather statement, Jun 1, 2:27 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 227 PM EDT TUE JUN 1 2004 NYZ018-011900- ONONDAGA NY- 227 PM EDT TUE JUN 1 2004 ...THUNDERSTORM WITH HAIL MOVING INTO THE AREA... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HAIL...NEAR AUBURN...OR ABOUT 3 MILES WEST OF SKANEATELES...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... CEDARVALE AND LA FAYETTE AT 245 PM. POMPEY AND WATERVALE AT 300 PM. PEA SIZE HAIL OR LARGER IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJC
Special weather statement, Jun 1, 3:43 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 343 PM EDT TUE JUN 1 2004 PAZ044-072-012030- LACKAWANNA PA-WAYNE PA- 343 PM EDT TUE JUN 1 2004 ...THUNDERSTORM WITH HAIL MOVING ACROSS THE AREA... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HAIL...NEAR SCRANTON...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... LAKE ARIEL AND TRESSLARVILLE AT 400 PM. EXPECT HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MSE
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:16 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 29 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.